Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 26, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Oct 14, 2011, 2:14 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 14, 2011, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2011, 2:14 AM EDT (06:14 UTC)
- In effect from
- Oct 14, 2011, 10:00 AM EDT
- Expired
- Oct 14, 2011, 7:53 PM EDT
- In force
- 10 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Oct 13, 4:22 PM EDT, 9 hours 52 minutes earlier.
Area forecast discussion, Oct 13, 4:22 PM EDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 422 PM EDT THU OCT 13 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA TONIGHT WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE AND DRIER AIR WILL BUILD INTO THE AREA FRIDAY AND SATURDAY WITH PLENTY OF SUNSHINE. DRY WEATHER WILL CONTINUE INTO EARLY NEXT WEEK THEN ANOTHER FRONT COULD BRING THE CHANCE FOR THUNDERSTORMS DURING THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... RADAR TRENDS SHOW SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE FORECAST AREA DURING THE EVENING. THE STORMS WERE FAST MOVING. THIS MOVEMENT WITH WEAK INSTABILITY SUPPORT STRONG WIND GUSTS WITH SOME OF THE THUNDERSTORMS. CONVERGENCE AHEAD OF THE COLD FRONT AND LIFT ASSOCIATED WITH A NEGATIVE TILT UPPER-LEVEL TROUGH WERE SUPPORTING THE SHOWERS. THIS SUPPORT WILL SHIFT EAST OF THE FORECAST AREA LATE TONIGHT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT HIGH PRESSURE WILL BUILD IN FRIDAY AND SATURDAY BEHIND TONIGHTS COLD FRONT. GUSTY WINDS ARE EXPECTED BEHIND THE COLD FRONT ON FRIDAY. NAM BUFKIT INDICATES 20 TO 25 MPH SURFACE GUSTS POSSIBLE TO MIX DOWN FROM 30 TO 50 MPH WINDS ALOFT. WINDS MAY GUST HIGHER ACROSS AREA LAKES AND WILL BE MONITORED FOR POSSIBLE LAKE WIND ADVISORY TO BE ISSUED FOR TOMORROW. HIGH TEMPERATURES FRIDAY AND SATURDAY ARE EXPECTED TO BE 5-10 DEGREES ABOVE NORMAL REACHING THE UPPER 70S TO LOW 80S UNDER SUNNY SKIES. DEWPOINT TEMPS WILL LOWER INTO THE 40S FRIDAY AND SATURDAY SO OVERNIGHT TEMPS WILL RANGE 10 TO 15 DEGREES BELOW NORMAL. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THE BEGINNING OF THE EXTENDED FORECAST FEATURES GENERALLY ZONAL FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE...RESULTING IN CONTINUED DRY WEATHER AND SEASONABLE TEMPERATURES. UPPER-LEVEL RIDGING ALONG THE WEST COAST AND INTER-MOUNTAIN WEST BY TUESDAY RESULTS IN DOWNSTREAM TROUGHING OVER THE MIDDLE PART OF THE COUNTRY. THE GFS/ECMWF ARE IN GENERAL AGREEMENT WITH THIS SCENARIO BUT DIFFER ON TIMING AND DEPTH OF THE TROUGH AS IT PUSHES INTO THE FORECAST AREA. 12Z GFS NOW A LITTLE FASTER AND DEEPER/FARTHER SOUTH WITH THE CLOSED UPPER TROUGH THAN 00Z EURO MODEL. WITH MODELS REMAINING IN RELATIVE AGREEMENT HAVE INCREASED POPS TO CHANCE FOR THUNDERSTORMS. SURFACE MOISTURE WILL INCREASE MONDAY AND TUESDAY AS A SOUTHERLY FLOW DEVELOPS. IF THE UPPER TROUGH DOES IN FACT AMPLIFY AS SUGGESTED BY THE MODELS A STRONG COLD FRONT WILL MOVE ACROSS THE SOUTH EAST US MID NEXT WEEK. MODELS/HPC GUIDANCE INDICATE A COLD/DRY AIRMASS WILL FILTER IN BEHIND THE FRONT FOR THURSDAY. HIGHS MAY ONLY REACH INTO THE 60S THURSDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... MOSTLY CLOUDY SKIES CURRENTLY IN PLACE...WITH LITTLE RETURNS ON RADAR. CIGS CONTINUING TO GRADUALLY TREND HIGHER WITH DIURNAL HEATING. FRONT AND UPPER ENERGY TO MOVE THROUGH THIS EVENING AND PROVIDE A SHOWER CHANCE...ALONG WITH A SLIGHT CHANCE OF THUNDER. FOR NOW...WILL CONTINUE TO HANDLE PRECIP CHANCE WITH VCSH...AND INCLUDE A CB CLOUD GROUP FOR THIS EVENING. CURRENTLY WATCHING A BATCH OF SHOWERS AND A FEW THUNDERSTORMS MOVING RAPIDLY EAST INTO WEST CENTRAL GA. IF THIS ACTIVITY HOLDS TOGETHER...IT APPEARS IT WOULD REACH DNL/AGS AROUND 23Z. WILL AMEND A LITTLE LATER IF/WHEN CONFIDENCE OF PRECIP AFFECTING TAF SITES WARRANTS. EXPECT CLEARING TO TAKE PLACE LATE TONIGHT OR EARLY FRIDAY. BREEZY CONDITIONS MAY DEVELOP FRIDAY. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED THROUGH MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Oct 13, 4:56 PM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 456 PM EDT THU OCT 13 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-142100- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 456 PM EDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WEST WINDS WILL INCREASE TO AROUND 20 KNOTS FRIDAY WITH GUSTS UP TO 25 KNOTS. A LAKE WIND ADVISORY MAY BE NEEDED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:05 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 70 min |
| Oct 13, 9:06 PM EDT | Special Weather Statement | CAE | Chesterfield | 54 min |
| Oct 13, 9:14 PM EDT | Special Weather Statement | CAE | Clarendon | 61 min |
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.